Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 25, NWS Albuquerque, NM

April 14, 2018

NWS Albuquerque, NM issued this wind advisory at Apr 14, 2018, 10:50 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2018, 10:50 AM MDT (16:50 UTC)
Expired
Apr 14, 2018, 5:37 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

292 
WWUS75 KABQ 141650
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1050 AM MDT Sat Apr 14 2018

...STRONG NORTH WINDS WILL REMAIN OVER UNION COUNTY THROUGH THE
AFTERNOON...

NMZ530-150000-
/O.CAN.KABQ.HW.W.0012.000000T0000Z-180415T0000Z/
/O.NEW.KABQ.WI.Y.0025.180414T1650Z-180415T0000Z/
Union County-
1050 AM MDT Sat Apr 14 2018

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 6 PM MDT this evening. The
High Wind Warning has been cancelled. 

* LOCATION...Union County.

* WINDS...North 30 to 40 mph with gusts from 40 to 50 mph.

* TIMING...Strong winds are expected to continue today, before 
  diminishing late this afternoon. 

* VISIBILITY...No widespread significant reductions are expected.

* LOCAL IMPACTS...Hazardous cross winds are expected and travel
  will be impacted across Union County especially on west to east
  oriented highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ527-141800-
/O.CAN.KABQ.WI.Y.0024.000000T0000Z-180415T0000Z/
Raton Ridge/Johnson Mesa-
1050 AM MDT Sat Apr 14 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Strong winds have diminished and the Wind Advisory is no longer
warranted for the Raton Ridge and Johnson Mesa area.

$$
1 follow-up statement
464 
WWUS75 KABQ 142337
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
537 PM MDT Sat Apr 14 2018

NMZ530-150045-
/O.CAN.KABQ.WI.Y.0025.000000T0000Z-180415T0000Z/
Union County-
537 PM MDT Sat Apr 14 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Winds have weakened and will continue to diminish into the 
evening. Therefore the wind advisory is cancelled. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 14, 5:43 AM MDT, 5 hours 7 minutes earlier.

Area forecast discussion, Apr 14, 5:43 AM MDT, 5 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
543 AM MDT Sat Apr 14 2018

.AVIATION...
12Z TAF CYCLE
MVFR cigs are persisting across far northeast NM this morning, but
should dissipate before 15Z. Otherwise, much less wind is in store
for today, though northwest breezes will develop late this morning.
Gusts to 20 or 25kts will be common. The one exception is across far
northeast NM near KCAO where gusts near 50kts will be possible. Winds
will diminish this evening, and lighter winds will be on tap for
Sunday.

34

&&

.PREV DISCUSSION...211 AM MDT Sat Apr 14 2018...
.SYNOPSIS...
Deep low over the U.S. Central Plains will move slowly east today,
taking the high winds with it. Strong winds will continue though in
the far northeast. Ridge of high pressure will build over NM Sunday
and keep winds mostly light. There will be a noticeable warming trend
this weekend. The ridge will move east Monday with the flow backing
to the southwest and increasing. Surface winds will increase with
widespread breezy to windy conditions and more fire weather concerns.
Temperatures will continue to warm. Short wave trough will cross NM
Tuesday with little precipitation, but strong to perhaps high winds.
A cold front will bring in cooler air but widespread critical fire
weather conditions will continue. Another ridge of high pressure
Wednesday will be followed by another short wave trough for later in
the week. Dry line thunderstorms will become a concern starting
Thursday in our far southeast zones, then over all the eastern
plains Friday.

&&

.DISCUSSION...
Winds will finally relax today for the most part, aside from the far
northeast where we will keep our wind highlights for today. Lot of
sunshine today except for morning clouds in the northeast and some
low clouds early this morning along the east slopes of the central
mountains. Temperatures will moderate but remain below normal.

A ridge of high pressure will build over NM Sunday with more sunshine
and milder temperatures...close to normal. Only light to moderate
breezes are forecast. But the wind machine will crank up again Monday
and Tuesday as a storm enters the Pacific Northwest, with a trough
extending south to CA. Most places will be breezy to windy Monday,
then strong to high winds again Tuesday. Monday will be warm with
above normal temperatures, then a cold front will sweep across NM
Tuesday delivering cooler air. Fire weather conditions will again
be a big concern early next week. The only precipitation forecast is
Monday night and Tuesday over the San Juan/Tusas Mountains near the
CO border, with just a few rain and snow showers expected.

A ridge of high pressure will move over NM Wednesday with less wind,
lots of sunshine, and slightly below normal temperatures.

The next storm will come onshore Thursday over CA and cross reach the
Great Basin Friday. The ridge will get shoved east and increasing
southwest flow aloft will translate to increased surface winds
Thursday and Friday. A dry line may get established on the eastern
plains starting Thursday and continue on Friday. Thunderstorms could
erupt over the eastern plains late Thursday through Friday. Not out
of the question we could see our first severe weather close to the TX
border. Meanwhile rain and high elevation snow showers could impact
the northwest and north central areas Thursday night and Friday.
Highs will climb to normal or above Thursday but fall back down some
on Friday.

The start of next weekend should be mostly dry but cool.

CHJ

&&

.FIRE WEATHER...

...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS EXPECTED MONDAY AND
TUESDAY...

Cool conditions will continue today across the Land of Enchantment.
Breezy northwest winds can be expected, but for most areas, the
winds will not be as strong as the last two days. The one exception
is across far northeast NM where north to northwest winds may still
gust in excess of 50 mph throughout the day, before finally
decreasing this evening. Humidities will remain below 15 percent
across much of central and western NM. Thus, elevated fire weather
conditions will continue, but winds are not strong enough to warrant
a Red Flag Warning. Wind speeds will remain rather low on Sunday as
a weak ridge moves overhead, however, very dry conditions will
continue with several hours of single digit humidities likely for
western New Mexico. Temperatures will warm as well.

Monday and Tuesday still look to be windy and dry with critical fire
weather conditions. On Monday, between 6 and 12 hours of single
digit humidity is expected for all areas except the northern
mountains. These exceptionally dry conditions combined with an
increase in west to southwest winds with an approaching trough will
yield widespread critical fire weather concerns. A Fire Weather
Watch has already been issued for all areas. On Tuesday, the trough
will shift eastward, and the Pacific cold front will slide across
the state. Cooler conditions are expected behind the front, though
not as cool as yesterday. Most areas east of the central mountain
chain will still see above normal temperatures as well as single
digit humidities. Temperatures will drop below normal across the
west, but will remain dry with strong winds. In fact, winds on
Tuesday will be stronger area wide than on Monday. It should be
noted that wind gusts on Tuesday could exceed 50 to 60 mph along and
east of the central mountain chain. Thus, widespread critical fire
weather conditions are likely again, with the greatest concern
across eastern NM.

Another short-lived break from the critical fire weather conditions
is expected on Wednesday with another weak upper level ridge, but
yet another trough/low will approach on Thursday and cross the
region on Friday. Critical fire weather conditions appear possible
for portions of western and central NM on Thursday while Gulf
moisture sneaks up into eastern NM. Critical fire weather conditions
may be in store for eastern NM Friday if the moisture is scoured out
by strong westerly winds.  Certainly an active week ahead.

34

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday afternoon through Monday evening for
the following zones... NMZ101>109.

High Wind Warning until 6 PM MDT this evening for the following
zones... NMZ530.

Wind Advisory until 6 PM MDT this evening for the following zones...
 NMZ527.

&&
Hazardous weather outlook, Apr 14, 6:52 AM MDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
652 AM MDT Sat Apr 14 2018

NMZ501>540-151200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
652 AM MDT Sat Apr 14 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Strong to damaging winds will persist across far northeast New Mexico
today, but the remainder of the area will see much less wind overall.
Areas of blowing dust may reduce visibility locally across far
northeast New Mexico.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Widespread critical fire weather conditions are expected on Monday
and Tuesday across nearly all of northern and central New Mexico due
to strong winds and low humidity. Exceptionally dry conditions are
forecast for Monday. Single digit humidity is expected for several
hours. On Tuesday, winds will ramp up further, with gusts near 50 to
60 mph possible across eastern New Mexico. Blowing dust may reduce
visibility once again.

Critical fire weather conditions may return across portions of New
Mexico on Thursday and Friday as well. Additionally on Thursday,
thunderstorms will be possible across far eastern New Mexico east of
the dryline.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report high wind speeds and any wind
damage through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

34

In the hours before

Local storm report, Apr 14, 8:15 AM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 AM MDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     SNOW             1 E ROY                 35.95N 104.18W
04/13/2018  E1.0 INCH        HARDING            NM   TRAINED SPOTTER

0805 AM     SNOW             1 NNE WAGON MOUND       36.01N 104.71W
04/14/2018  M2.0 INCH        MORA               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ201800520
EVENT NUMBER ABQ201800521

CA
Local storm report, Apr 14, 9:27 AM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
927 AM MDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     SNOW             15 NE ABBOTT            36.46N 104.07W
04/14/2018  M1.0 INCH        COLFAX             NM   PUBLIC

&&

EVENT NUMBER ABQ201800522

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:08 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more24 hr

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.